a

Accidental epipen injection in finger

Accidental epipen injection in finger

More pediatric emergency medicine videos

The drug of choice for anaphylactic reactions is epinephrine, which must be given as soon as possible. Unintentional digital injection with this drug, on the other hand, is becoming more common. 1 A case of acute finger ischaemia was reported after an autoinjector system accidentally administered epinephrine.
Errors in the handling of epinephrine autoinjectors in the first-aid treatment of anaphylaxis may result in an accidental injection, most commonly in the finger. Despite the fact that the effects can be serious, whether local (in some cases leading to amputation of a finger) or systemic,2,3 these incidents usually have a favorable outcome within 2–24 hours of injection, with or without treatment. 2,3 In reality, patients with epinephrine-induced accidental finger ischaemia have recovered without requiring extensive medical treatment. 1 and 4 As a result, a larger study with controls appears to be necessary to determine if the difference in results is statistically important. The most widely used treatment to reverse the effects of epinephrine has been topical phentolamine, a short-acting -blocker, but clinical alternatives to these injuries have yet to be tested in randomised controlled trials. While the combination of alprostadil and enoxaparin could be a therapeutic choice for patients with ongoing finger ischaemia who do not have access to phentolamine, a larger, ethically and methodologically authorized clinical trial (ie, preclinical evaluation followed by various stages of clinical study) is needed before the above-mentioned drugs can be recommended for widespread use.

Bleeding control: arterial bleeding

Ischemia in the EpiPen-injected finger is uncommon, according to an analysis of 127 injections, and when it does occur, it can be treated with vasodilators.

Helping your child use an auto-injector (epipen)

Epinephrine Injection Into Finger By Accident (click to enlarge the image).

Woman with needle phobia keeps passing out during tattoo

There were no major local or systemic side effects in any of the patients, and all of their symptoms went away completely. An ischemic finger was identified in 3.1 percent of patients, who were all treated with vasodilator therapy and sent home. Patients with an unintentional autoinjector stick may not need care and should be discharged home if there are no signs of poor perfusion (pain, pallor, paresthesias, prolonged capillary refill, and cool temperature). If digital ischemia is present, a subcutaneous injection of dilute phentolamine in lidocaine should be given before the area turns pink. Bibliography: Medscape, http://www.medscape.com/viewarticle/720014, http://www.medscape.com/viewarticle/720014, http://www.medscape.com/view The Annals of Emergency Medicine published an article on March 29, 2010. What are the ‘ideal’ characteristics of an adrenaline (epinephrine) auto-injector for anaphylaxis treatment? http://goo.gl/lxCh (http://goo.gl/lxCh) (http://goo Figure: A design summary of currently available auto-injectors for emergency adrenaline self-administration in anaphylaxis care. Don Park and Mat Honan contributed to this picture.

Osgood schlatter emergency

Self-administered epinephrine shots (also known as EpiPens or epinephrine pens) are life-saving devices that can stop an allergic reaction and enable a patient to get to the hospital in time. An epinephrine shot is a life or death situation for children and adults suffering from anaphylaxis. However, it is important for patients and caregivers to understand how to use an automatic epinephrine shot correctly. An incorrect or unintentional administration may result in serious complications.
It is necessary to inject epinephrine into the thigh muscle for it to function properly. The biggest danger of an unintended or inappropriate injection is that it will delay or hinder the efficacy of the epinephrine in a time-critical emergency.
Aside from that, there’s always the chance of an unintentional injection. An unintended intravenous injection (which is extremely rare and would be extremely difficult to perform on accident) is extremely dangerous and can result in hypertension and/or heart problems[1]. The majority of accidental injections (roughly 94% ) happen when a patient or someone attempting to assist them inadvertently jabs their finger or thumb[2]. An injection into the hands or feet by mistake may reduce blood flow to these areas and cause tissue death. This, on the other hand, is a worst-case scenario.

Epipen accidental injury

With epinephrine autoinjectors like the EpiPen and EpiPen Jr, accidental finger-stick injuries have been recorded, resulting in necrosis and digital ischemia. Long-term side effects, on the other hand, are extremely rare. Accidental finger-stick injuries are treated with intra-arterial injections of vasodilating agents, topical vasodilators, and supportive management as required.
In this scenario, a 26-year-old pharmacist inadvertently injected herself with an EpiPen on the tip of her index finger. Her effects were not relieved by warm water or nitroglycerine gel. Phentolamine was injected around the necrotic region after three hours, and the skin returned to normal.
All medical personnel should be qualified in the proper use of epinephrine autoinjectors. Phentolamine can be effective in treating accidental epinephrine autoinjector finger-stick injuries.
This paper was released under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) license, which allows people to download and distribute papers as long as they give credit to the writers and publisher, but not to modify them or use them commercially.